Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Excessive drinking due to stress, persisting cough. Should I be concerned?

Hi Doctor I Have been drinking excessively of late due immense stress personally but i have noticed that i have a rawness occasionally when i swallow , my husband also has noticed that i have a cough which I have had for a few weeks now its not a bad cough just a little cough which only happens a few time a day, Is there any need for me to be concerned? Dawn
Asked On : Sat, 9 Jun 2012
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Addiction Medicine Specialist 's  Response
Hi Dawn,

Excessive alcohol intake is often associated with acid reflux into the esophagus, which can very well explain the rawness you feel on swallowing and the occasional cough. Antacids will help. Also avoid lying down for at least two to three hours after meals. Best of all, do not drink excessively. It will not make your problems go away but just add to them.

Hope this helps. Best wishes.
Answered: Mon, 22 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor